Karen’s PPI was the PURPLE ONE.
She called to relate her story of miserable pains caused by what her doctor called Biliary Dyskinesia, which is a disturbance in the coordination of contraction of the biliary ducts, and/or a reduction in the speed of emptying of the gall bladder (associated with right side pain, below the ribs).
The problems were getting so bad that Karen was considering having her gall bladder removed. She’s young and was not interested in surgery that might make digestion difficult for the rest of her life. Instead of blindly following the medical advice she had been given, Karen struck out on her own to investigate biliary dyskinesia and the medicines she was using.
You guessed it, there are numerous Google search results to “biliary dyskinesia and PPI” and some on “right side pain”. This is a fairly common side effect of PPI drugs, but it isn’t shouted about in capital lettering in the company’s literature. Karen was lucky that she found one article about right side pain that mentioned PPIs.
Others might not be using the best search terms. That’s why I’m posting this blog today.
Any physical symptoms can be associated with practically any medicine/drug – especially the ones you take every day. Always suspect the medicine and dig for information until you get relief. No, taking another drug, or having surgery to relieve the symptoms caused by a PPI are not reasonable actions.
There’s poison in EVERY pill and you have no obligation to take anything that makes you sick or causes pain.
PPIs are unnecessary and dangerous – especially when used regularly for more than two weeks.
Furthermore, gastric upset or esophagitis is often the result of
TOO LITTLE ACID, not too much.
- Add acid to your diet; lemon wedges in water, 1 TBS apple cider vinegar in a glass of water, betaine hydrochloride.
- Take care of your intestinal tract by using a good probiotic (Floragen 3) every day.
- Drink pure water.
- Avoid sugar and all artificial sweeteners.
- Do a modest amount of exercise 3 to 4 days a week (walking is great).